MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 25AECJ-502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 25mm masters valve was implanted.After the physician cut the retaining sutures and tried to rotate the valve with the holder, it was found that one of the leaflet had fractured into multiple pieces.All of the broken leaflets are recovered.The valve was removed and a 21mm masters valve (b)(4) was implanted instead.There was a clinically significant delay in the procedure.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The reported event of a dislodged and fractured leaflet was confirmed.One leaflet was dislodged from the orifice and fractured into multiple pieces.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.There was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The cause of the reported event could not be conclusively determined, however it is consistent with damage caused by some external force applied to the leaflet and orifice, which overstressed the carbon material.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9074084
Report Number2648612-2019-00066
Device Sequence Number2529728
Product Code LWQ
UDI-Device Identifier05414734053907
UDI-Public05414734053907
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2023
Device Model Number25AECJ-502
Device Catalogue Number25AECJ-502
Device Lot Number6707232
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight48